Maryland, 2012

Damaging Winds in Maryland, June 3, 2012

June 3, 2012 · NWS LWX · 7 events in 2 counties and zones

The passage of a cold front and upper-level trough helped to trigger thunderstorms across northeastern Maryland on the third. Strong winds above the surface combined with high humidity at mid-levels caused damaging winds to mix down to the surface.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

The passage of a cold front and upper-level trough helped to trigger thunderstorms across northeastern Maryland on the third. Strong winds above the surface combined with high humidity at mid-levels caused damaging winds to mix down to the surface.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 3, 2:24 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 3, 2:24 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT SUN JUN 3 2012

.SYNOPSIS...
AN UPPER TROUGH WILL DRIFT EAST FROM THE GREAT LAKES TO NEW
ENGLAND THROUGH MONDAY...THEN PERSIST THROUGH WEDNESDAY NIGHT.
SEVERAL SHORTWAVES WILL ROTATE AROUND THE TROUGH...BRINGING
CHANCES OF SHOWERS AND BELOW NORMAL TEMPERATURES TO THE MID-
ATLANTIC STATES DURING THIS TIME. HIGH PRESSURE IS FORECAST TO
BUILD IN LATE IN THE WEEK AND OVER THE WEEKEND.
&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 19Z...OCCLUDED LOW CENTERED OVER GEORGIAN BAY ONTARIO PER
WATER VAPOR IMAGERY. THE TROUGH OFF OF THIS LOW EXTENDS SOUTHEAST
ACROSS NEW ENGLAND AND INTO THE NORTH ATLANTIC.

SHORTWAVE ENERGY ROUNDING THIS TROUGH IS CURRENTLY MOVING THROUGH
PA...WITH A LINE OF SCATTERED THUNDERSTORMS IN ADVANCE ACROSS NEW
JERSEY. SOUTH OF THERE ACROSS LWX IS A GOOD CU FIELD WITH 700-1000
J/KG SBCAPE WITH NEAR NIL CIN. SCATTERED SHOWERS ARE DEVELOPING IN
THE WLY FLOW GUSTING TO AROUND 20 MPH. EXPECT AT LEAST ISOLATED
THUNDERSTORMS ACROSS MOST OF THE AREA BY THE LATE AFTERNOON. THE
BOUNDARY LAYER IS FAIRLY DRY...SO GUSTY DOWNDRAFTS/BURSTS ARE THE
MAIN THREAT. OTHERWISE THESE WILL BE PICTURESQUE HIGH-BASED CELLS.
EXPECT RAINFALL TO BE LESS THAN A QUARTER OF AN INCH.

TONIGHT...CONVECTIVE ACTIVITY CONTINUES THROUGH THE EVENING AND
POSSIBLY WELL INTO TONIGHT DEPENDING ON SHORTWAVE ACTIVITY AROUND
THE TROUGH. ONCE DIURNAL HEATING IS LOST THE COVERAGE AND INTENSITY
OF THUNDERSTORMS WILL DECREASE. MIN TEMPS MID 50S INLAND...UPR 50S
TO LOW 60S IN THE URBAN/NEAR SHORE ENVIRONS.

MONDAY...THE OCCLUDED LOW OVER THE ERN GREAT LAKES FILLS AS IT
DRIFTS EAST. MORE SHORTWAVE ENERGY IS EXPECTED TO PUSH SOUTH ACROSS
THE CENTRAL MID ATLANTIC. THE FORECAST IS DIURNALLY BASED
AGAIN...BUT PVA FROM AHEAD OF A SHORTWAVE COULD WARRANT AN EARLIER
ONSET. LOW LEVEL COLD AIR ADVECTION AND GREATER MORNING CLOUD COVER
WILL LIMIT TEMPERATURES A FEW DEGREES FROM TODAY. EXPECT MAX TEMPS
IN THE MID 70S...LOWER 70S UP ALONG THE MASON-DIXON...PERHAPS 80F
DOWN BY CHARLOTTESVILLE.
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
VORT LOBE PUSHES SE OF AREA MON EVNG. WHILE MUCH OF THE ACTIVITY WL
BE CNVCTVLY INDUCED...THERE WL ALSO BE A PVA COMPONENT THAT MAY
STILL BE ONGOING. HV OPTED TO FOCUS ON THE EVNG HRS...AND GO FOR
CALMER CONDS OVNGT.

THE PTTN WON/T CHG MUCH FOR TUE-WED. CUTOFF H5 LOW OVER THE CNDN
MARITIMES WL HV SPOKES OF ENERGY ROTATING THRU CWFA...ANY OF WHICH
CAN INVIGORATE PCPN. BHD EACH SURGE...A BUBBLE OF COOLER MID LVL
TEMPS WL STEEPEN LAPSE RATES. SO WHILE MOST OF THE PCPN WL BE
DIURNALLY DRIVEN...THAT WON/T BE THE WHOLE STORY. CNVCTV INDICIES
NOT THAT IMPRESSIVE...SUGGESTING WL HV MORE OF A SHRA VS TSRA
THREAT...BUT WUD XPCT INVERTED V SNDGS SUGGESTING GUSTY WNDS AND
SMALL HAIL NONETHELESS. S/WV TROF AXIS A LTL MORE DEFINED WED...AND
WL INCL SCHC TSRA THEN.

PRETTY GOOD TEMP CONSISTENCY AMONGST MOS OFFERINGS-- MIN-T IN/NEAR
THE 50S...AND MAXT UPR 60S-LWR 70S.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WL HV A GRDL PTTN CHG END OF WK INTO THE WKND...AS THE TROF AXIS
PUSHES INTO ATLC AND THE L/WV RDG BLDS. SCT DIURNAL SHRA MAY HOLD ON
FOR ONE MORE DAY THU. AFTER THAT THERE SHUD BE ENUF SUBSIDENCE FOR
DRY WX...ALTHO CU MAY BUBBLE UP AGN FRI. AS HGTS RISE...LOOKING FOR
TEMPS TO WARM AS WELL. DEWPT RECOVERY WL BE A LTL SLOER. BY THE
WKND...TEMPS ABV CLIMO W/ MOSUN SKIES.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON THROUGH THE EVENING WITH WESTERLY WINDS GUSTING UP TO 20
KT. SOME PRECIP OVERNIGHT MAY LINGER...BUT BE LIGHT AFTER MIDNIGHT.
CIGS REMAIN VFR EXCEPT POSSIBLE MVFR IN THE HEAVIEST ACTIVITY. MORE
SHOWERS AND SLIGHTLY POSSIBLE THUNDERSTORMS MONDAY AS A LOW MOVES
EAST TO NEW ENGLAND. ONSET TIMING SHOULD BE EARLIER THAN TODAY. NWLY
FLOW GUSTING 20 TO 25 KT STARTING MID MORNING.

ISOL-SCT SHRA TUE-WED...EACH POSING A GUSTY WIND AND SMALL HAIL
THREAT. HWVR...AREAL CVRG MAY PRECLUDE IMPACT AT AIRFIELDS.
RESTRICTIONS WUD BE LCL/BRIEF MVFR-IFR. PROBS DIMINISH 2ND HALF OF
WK.

&&

.MARINE...
EXPECT WLY FLOW TO CONTINUE TO GUST TO AROUND 15 KT ACROSS THE
WATERS THROUGH THE REST OF THE AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING.
ANY ACTIVITY MAY PRODUCE STRONG GUSTY WINDS...SPECIAL MARINE
WARNINGS ARE POSSIBLE ACROSS THE WATERS THROUGH THIS EVENING. NWLY
FLOW QUICKLY PICKS UP MONDAY MORNING WITH GUSTS 20 TO 25 KT THROUGH
THE DAY. A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR ALL WATERS
STARTING AT 6AM. SHOWERS WILL AGAIN HAVE THE POTENTIAL MIX DOWN
HIGHER GUSTS. GIVEN WIND FIELD IN THE LLVLS...SMWS MAY BE NEEDED OR
AN UPGRADE TO A GALE WRNG IF COVERAGE OF SHOWERS BECOMES HIGH ENOUGH.

FVRBL MIXING CONTS MON NGT-TUE...SPCLY DOWN MAIN CHANNEL OF BAY/LWR
PTMC. WL RAISE SCA FOR THAT PD. P-GRAD WL GRDLY DIMINSH AS LOW
SLOWLY MIGRATES EWD AFTER THAT.
&&

.TIDES/COASTAL FLOODING...
WATER LEVELS WILL REMAIN HALF TO THREE-QUARTERS OF A FOOT ABOVE
NORMAL THROUGH THE FULL MOON CYCLE /THROUGH MONDAY/. THE MONDAY
MORNING PREFERRED HIGH TIDE WILL APPROACH THE MINOR FLOOD CRITERIA
AT SENSITIVE LOCATIONS LIKE ANNAPOLIS AND ALEXANDRIA AGAIN.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
     ANZ531>534-537-539>541-543.
     SMALL CRAFT ADVISORY FROM 6 AM TO 9 PM EDT MONDAY FOR ANZ530-
     535-536-538-542.

&&

SYNOPSIS...HTS
NEAR TERM...JACKSON
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...JACKSON/HTS
MARINE...JACKSON/HTS
TIDES/COASTAL FLOODING...JACKSON
Hazardous weather outlook, Jun 3, 2:32 PM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SUN JUN 3 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
040945-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
332 PM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO PRODUCE AT
LEAST SMALL HAIL AND GUSTY WINDS. OVER THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY...THIS MAY NECESSITATE SPECIAL
MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MID AND UPPER TIDAL
POTOMAC RIVER...CHESAPEAKE BAY NORTH OF POOLES ISLAND...BALTIMORE
HARBOR...AND THE TIDAL PATUXENT RIVER ON MONDAY THROUGH 9PM...AND
FOR THE LOWER TIDAL POTOMAC RIVER...MAIN CHANNEL OF THE CHESAPEAKE
BAY BETWEEN POOLES ISLAND AND SMITH POINT INCLUDING ALL EASTERN
INLETS THROUGH MIDDAY TUESDAY.

ANY SHOWERS AND THUNDERSTORMS ON MONDAY OR TUESDAY MAY BRING
LOCALLY STRONGER WIND GUSTS OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-040945-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
332 PM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO PRODUCE AT
LEAST SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HTS

In the hours before

Special weather statement, Jun 3, 2:04 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT SUN JUN 3 2012

VAZ030-501-502-031930-
WARREN VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
304 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM TO AFFECT WARREN...NORTHERN FAUQUIER AND
SOUTHERN FAUQUIER COUNTIES...

AT 305 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF MARKHAM...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE DELAPLANE AND THE PLAINS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3889 7769 3874 7775 3884 7809 3897 7804
TIME...MOT...LOC 1905Z 287DEG 23KT 3888 7799

BJL
Special weather statement, Jun 3, 2:27 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT SUN JUN 3 2012

VAZ052-501-502-032000-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
327 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE WARRENTON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3872 7744 3845 7765 3848 7768 3872 7794
      3885 7781
TIME...MOT...LOC 1927Z 299DEG 17KT 3876 7781

BJL
Special weather statement, Jun 3, 2:32 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SUN JUN 3 2012

VAZ039-050-051-502-032000-
ORANGE VA-CULPEPER VA-MADISON VA-SOUTHERN FAUQUIER VA-
332 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER...MADISON AND
SOUTHERN FAUQUIER COUNTIES...

AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF CULPEPER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE CULPEPER.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3848 7773 3827 7782 3844 7815 3853 7810
TIME...MOT...LOC 1933Z 290DEG 17KT 3846 7807

BJL
Special weather statement, Jun 3, 3:44 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT SUN JUN 3 2012

VAZ055-502-032115-
SOUTHERN FAUQUIER VA-STAFFORD VA-
444 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER AND STAFFORD
COUNTIES...

AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF RUBY...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STAFFORD.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3844 7762 3858 7757 3857 7754 3856 7754
      3856 7752 3851 7733 3850 7731 3832 7736
TIME...MOT...LOC 2044Z 291DEG 20KT 3850 7752

BJL
Special weather statement, Jun 3, 5:20 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT SUN JUN 3 2012

MDZ003>006-WVZ052-053-032245-
FREDERICK MD-WASHINGTON MD-JEFFERSON WV-BERKELEY WV-CARROLL MD-
NORTHERN BALTIMORE MD-
620 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...WASHINGTON...
JEFFERSON...BERKELEY...CARROLL AND NORTHERN BALTIMORE COUNTIES...

AT 620 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF EMMITSBURG TO FORT RITCHIE TO 2
MILES SOUTH OF BIG SPRING...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE WINEBRENNERS CROSSROAD...SAINT JAMES...
GRACEHAM...WOLFSVILLE...UTICA...SHEPHERDSTOWN...KEARNEYSVILLE...ROCKY
RIDGE...SHENANDOAH JUNCTION AND BAKERTON.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS ALONG
WITH LOCALLY HEAVY DOWNPOURS.

&&

LAT...LON 3968 7659 3937 7720 3930 7787 3961 7805
      3962 7803 3962 7802 3967 7809 3972 7812
      3973 7670
TIME...MOT...LOC 2220Z 321DEG 43KT 3980 7728 3966 7746
          3957 7789

BJL
Special weather statement, Jun 3, 5:32 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT SUN JUN 3 2012

MDZ004>007-032330-
FREDERICK MD-HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
632 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...HARFORD...CARROLL AND
NORTHERN BALTIMORE COUNTIES...

AT 631 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF CARDIFF TO 8 MILES NORTHEAST OF
LINEBORO TO 11 MILES NORTHEAST OF HARNEY TO 2 MILES NORTHEAST OF
EMMITSBURG...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE TANEYTOWN...WESTMINSTER...MANCHESTER...
HAMPSTEAD AND JARRETTSVILLE.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3966 7617 3950 7695 3972 7747 3972 7623
TIME...MOT...LOC 2231Z 299DEG 28KT 3994 7641 3981 7674
          3982 7705 3971 7728

BJL

The radar

The Sterling radar (KLWX), 102 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baltimore

When
June 3, 6:04 PM EST
Where
Baltimore County, 1.2 mi NNW of Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.567, -76.575

A tree was blown down onto power lines along Markoe Rd. near Monkton Rd. A second tree that was 40 to 50 feet tall and 18 inches in diameter was knocked down.

Thunderstorm Wind, Baltimore

When
June 3, 6:04 PM EST
Where
Baltimore County, 2.41 mi NNE of Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.579, -76.545

A tree was blown down and blocked a driveway along Hutchins Mill Rd.

Thunderstorm Wind, Harford

When
June 3, 6:07 PM EST
Where
Harford County, 0.76 mi W of Gibson Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.598, -76.344

A tree was blown down near the intersection of Chestnut Hill Rd. and Maryland Route 543.

Thunderstorm Wind, Baltimore

When
June 3, 6:10 PM EST
Where
Baltimore County, 0.17 mi SW of Oregon
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.498, -76.682

A tree was knocked down a quarter of a mile east of the intersection of Shawan Rd. and Cuba Rd.

Thunderstorm Wind, Baltimore

When
June 3, 6:12 PM EST
Where
Baltimore County, 1.79 mi E of Cockeysville
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.475, -76.617

A tree was blown down near the intersection of Sherwood Rd. and Warren Rd.

Thunderstorm Wind, Baltimore

When
June 3, 6:15 PM EST
Where
Baltimore County, 0.72 mi NE of Gwynnbrook
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.436, -76.769

A tree was knocked down near the intersection of Crondall Ln. and Garrison Forest Rd.

Thunderstorm Wind, Baltimore

When
June 3, 6:18 PM EST
Where
Baltimore County, 0.09 mi NW of Fork
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.471, -76.451

A tree was knocked down onto power lines near the intersection of Regwood Rd. and Catalpa Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395575, 395579, 395583, 395568, 395577, 395576, 395581.